Alert archive / New York / Small Craft Advisories in 2021

Small Craft Advisory 31, NWS New York, NY

March 15, 2021

NWS New York, NY issued this small craft advisory at Mar 15, 2021, 6:23 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2021, 6:23 AM EDT (10:23 UTC)
Expired
Mar 15, 2021, 11:00 PM EDT
In force
17 hr
Issued by
NWS New York, NY

The text

As transmitted.

559 
WHUS71 KOKX 151023
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
623 AM EDT Mon Mar 15 2021

ANZ350-353-152100-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-210315T1100Z/
/O.NEW.KOKX.SC.Y.0031.210315T1023Z-210316T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
623 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 30 kt and seas 3 to 6 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ330-335-338-340-345-355-152000-
/O.CAN.KOKX.GL.W.0012.000000T0000Z-210315T1100Z/
/O.NEW.KOKX.SC.Y.0031.210315T1023Z-210315T2000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
623 AM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 2 to 4 feet.

* WHERE...Long Island Sound, New York Harbor, Peconic and 
  Gardiners Bays, South Shore Bays from Jones Inlet through 
  Shinnecock Bay, and Sandy Hook NJ to Fire Island Inlet NY out 
  20 nm.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
3 follow-up statements
011 
WHUS71 KOKX 151937
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
337 PM EDT Mon Mar 15 2021

ANZ335-338-355-152045-
/O.EXP.KOKX.SC.Y.0031.000000T0000Z-210315T2000Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
337 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Winds will continue to fall below 25 kt. Therefore, the Small
Craft Advisory will expire at 4 pm. 

$$

ANZ330-340-345-160000-
/O.EXT.KOKX.SC.Y.0031.000000T0000Z-210316T0000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
337 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...The south shore and eastern bays of Long Island, and 
  Long Island Sound East of New Haven CT/Port Jefferson NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ350-353-160300-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-210316T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
337 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
397 
WHUS71 KOKX 152337
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
737 PM EDT Mon Mar 15 2021

ANZ330-340-345-160045-
/O.EXP.KOKX.SC.Y.0031.000000T0000Z-210316T0000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
737 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds have decreased, thus allowing the small craft advisory to
expire at 8 pm.

$$

ANZ350-353-160300-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-210316T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
737 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
970 
WHUS71 KOKX 160303
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1103 PM EDT Mon Mar 15 2021

ANZ350-353-160415-
/O.EXP.KOKX.SC.Y.0031.000000T0000Z-210316T0300Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1103 PM EDT Mon Mar 15 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have fallen below small craft advisory levels, and the
small craft advisory was allowed to expire.

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 4:45 AM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 15, 4:45 AM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service New York NY
445 AM EDT Mon Mar 15 2021

.SYNOPSIS...
Arctic high pressure builds over the region today and remains
into tonight. The high departs into the Atlantic Tuesday. A
weak low passes south of Long Island Tuesday night into
Wednesday. High pressure briefly builds in Wednesday night. A
large frontal system approaches Thursday and moves off the mid
Atlantic coast Thursday night into Friday. Strong high pressure
then builds in from the north and west for Friday night into
next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Arctic high pressure builds into the area as low pressure over
the Canadian Maritimes moves slowly east and weakens. A strong
pressure gradient remains across the area into this morning and
weaken late morning through the afternoon as the center of the
high builds to west of the region. The highest winds and gusts
are expected this morning. A deep northwesterly flow will
continue through today as the upper ridge axis remains to the
west. And with a cold airmass in place temperatures will be as
much as 10 degrees below normal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The center of the high will build over the region tonight with
winds decoupling and becoming near calm to light across the
region. The upper ridge axis will be just to the west by 12Z
Tuesday. Weak warming aloft does begin later tonight as a warm
front starts to track in from the southwest. However, with the
cold airmass still in place and light winds, and near clear
conditions, temperatures will drop into the mid teens in the
normally colder locations, and into the mid 20s in metropolitan
New York. Temperatures will be 10-15 degrees below normal.

The surface high moves offshore Tuesday as the upper ridge moves
across the northeast. The strength of the ridge will hold off
any precipitation fro reaching the region until late Tuesday,
and maybe even into Tuesday night. So lowered the probabilities
and only have slight chance into the far western areas by
Tuesday afternoon. Weak warm advection continues as a wave of
low pressure reaches the mid Atlantic coast by 21Z Tuesday. If
any precipitation does occur with the thermal profiles cold
enough some light snow will be possible at the onset. And then
transition to a rain snow mix along the coast as warmer air
moves into the region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
The low tracks south of the region Tuesday night, and will
maintain low end chance probabilities through Tuesday night and
into early Wednesday. Any precipitation will be rather light
with only up to a tenth of liquid expected through the event.

The pressure gradient remains weak with winds remaining light.
Weak high pressure will return Wednesday night, building across
the region, keeping the pressure gradient weak and keeping the
winds light. Dry conditions are expected for Wednesday night.

For Thursday, there will be increasing winds as the pressure
gradient tightens between strengthening high pressure in
Southeast Canada and an approaching low pressure area moving
into the Appalachians. Warm air advection aloft and isentropic
lift ahead of a warm front associated with this low pressure
will lead to the developing of overrunning stratiform rain by
this afternoon and into Thursday night. The low moves offshore
Thursday night, making its closer approach relatively to local
area. The pressure gradient further tightens with increase in NE
winds as well as the rain intensity with greater forcing with
incoming trough aloft. There will be higher positive vorticity
advection moving into the area. Mainly a rain event expected
with this system, with steady rain expected Thursday night.

Rain ends on Friday, and rain could mix with snow with cold air
advection on backside of low for late Thursday night into
Friday. Dry conditions are expected Friday night into next
weekend. Trough axis exits east of the region Friday night. High
pressure returns as it builds in from the north and west for
next weekend.

Temperatures will be below normal for highs on Tuesday and Friday
with highs forecast each of those days in the upper 30s to lower
40s. Forecast high temperatures on Wednesday will be mainly in
the mid to upper 40s, slightly below normal. Otherwise, the high
temperatures for the other days in the long term (Thursday and
next weekend) will be near normal values, mainly in the upper 40s
to lower 50s.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...

High pressure builds in from south central Canada through the TAF
period.

VFR.

NW winds between 310 and 330 true. Winds 15-25kt with G25-35kt
likely across all terminals. There is a low chance that there will
be lull in the gusts 09Z-12Z this morning. Winds will remain
elevated through this afternoon, NW 15-20kt G25-30kts.
Winds should gradually diminish through the late evening.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments may be needed for the strength of gusts this evening.

.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.Monday night...VFR. NW 10-15 kt.
.Tuesday...MVFR with a chance of snow showers. N Winds 5-10kt.
.Wednesday...MVFR early possibly becoming VFR late. A slight chance
of rain and snow showers.
.Thursday...MVFR or lower in rain.
.Friday....MVFR or lower in rain.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Strong and gusty northwest winds remain across the forecast
waters, with minimal gale force gusts across the western
forecast waters, while the eastern forecast waters were gusting
to around 35 kt. A gale warning remains in effect for all the
waters through 7 AM EDT. With the gusty winds, and low
temperatures light freezing spray is possible, and has been
mentioned in the forecast for today.

Once the gale warning ends this morning SCA conditions are
expected on all the waters through this afternoon, and possibly
on the ocean waters east of Fire Island Inlet into the first
part of tonight.

For Tuesday through Thursday evening, conditions on the waters
are expected to remain below SCA thresholds. For late Thursday
night through Friday and into Friday night, widespread SCA level
gusts can be expected for all waters. A period of gales will be
possible across the ocean late Thursday night into Friday.

&&

.FIRE WEATHER...
Red Flag warning continues for northeastern New Jersey through
this afternoon, 5 PM EDT, with gusty winds continuing and low
RH values, and dry fine fuels. This is per collaboration with
NWS PHI and the fire weather partners in NJ.

For CT and NY, per collaboration with NWS BOX, NWS ALY and the
fire weather partners, there is a Special Weather Statement,
SPS, for today for enhanced brush fire spread with marginal
winds gusts to around 25 mph and relative humidity around 20
percent.

&&

.HYDROLOGY...
No hydrologic concerns are expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Red Flag Warning until 5 PM EDT this afternoon for NJZ002-004-
     006-103>108.
MARINE...Gale Warning until 7 AM EDT this morning for ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JM/MET
AVIATION...DJ
MARINE...JM/MET
FIRE WEATHER...
HYDROLOGY...JM/MET
Hazardous weather outlook, Mar 15, 3:30 AM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
330 AM EDT Mon Mar 15 2021

NJZ002-004-006-103>108-161000-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
330 AM EDT Mon Mar 15 2021

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeastern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Red Flag Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>075-078>081-176>179-161000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
330 AM EDT Mon Mar 15 2021

This Hazardous Weather Outlook is for southern Connecticut and
southeastern New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-161000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
330 AM EDT Mon Mar 15 2021

...GALE WARNING IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for the Atlantic coastal waters,
New York Harbor, Long Island Sound, and the Long Island bays.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Mar 15, 3:29 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New York NY
329 AM EDT Mon Mar 15 2021

CTZ005>012-NYZ067>075-078>081-176>179-152100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-
Bronx-Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
329 AM EDT Mon Mar 15 2021

A period of enhanced potential for brush fire spread is
anticipated for today. Relative humidity values are expected to
fall to around 20 percent with wind gusts near 25 mph.

Nearby

Small Craft Advisories in New York, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.